Thunderstorm Wind, Elko
- When
- July 6, 2:10 PM PST to 2:11 PM PST
- Where
- Elko County, 18.35 mi ENE of Shores to 18.8 mi ENE of Shores
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.643, -114.438
A thunderstorm produced a wind gust to 63 mph at the Rock Spring Creek RAWS.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A thunderstorm produced a wind gust to 63 mph at the Rock Spring Creek RAWS.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 6, 8:55 AM PST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ELKO NV 955 AM PDT FRI JUL 6 2012 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN AND CENTRAL NEVADA THROUGH THE WEEKEND...AND POSSIBLY INTO NEXT WEEK. TEMPERATURES WILL REMAIN VERY WARM... CLIMBING TO NEAR 100 DEGREES IN SOME LOCATIONS BY SUNDAY...MONDAY AND TUESDAY. && .AVIATION UPDATE...DUE TO INCREASED SURFACE MOISTURE THIS MORNING...HAVE ADDED TEMPO AFTERNOON THUNDERSTORMS AT KELY/KEKO TAF TERMINALS...WITH HIGHER CONFIDENCE OF A THUNDERSTORM ON STATION AT KELY. && .PREV DISCUSSION... /ISSUED AT 932 AM / UPDATE...BUMPED UP THE POPS FOR CENTRAL NEVADA...EXPECTING CONVERGENCE ZONE TO SET UP THIS AFTERNOON. SOUPY AIR MASS IS IN PLACE AND THE INGREDIENTS FOR CONVECTION WILL BE PRESENT TODAY. PREV DISCUSSION... /ISSUED AT 255 AM / SHORT TERM...TODAY THROUGH SATURDAYS. PATCH OF THUNDERSTORMS AND SHOWERS OVER EXTREME NORTHWEST NYE COUNTY MOVED NORTH AND WEAKENED OVER LAST SEVERAL HOURS. LIKELY DUE TO A SMALL VORT MAX OVER NORTHERN NYE. SOME REPORTS OF HEAVY RAINS IN THE STRONGEST CELLS. SURFACE FEATURE WHICH IS MOST IMPORTANT RIGHT NOW IS A VERY TIGHT DEWPOINT GRADIENT EXTENDING NORTH-SOUTH IN EASTERN NEVADA. TIGHTEST GRADIENT IS OVER NORTHEAST NEVADA. THIS FEATURE RESEMBLES A QUASI-DRY LINE AND SHOULD ACT A FOCUS FOR CONVECTION THIS AFTERNOON. MAIN AREA OF CONCERN WILL BE AROUND WHITE PINE COUNTY AND NORTHERN ELKO COUNTY. HIGH PW'S WILL OCCUR FRIDAY AND SATURDAY AFTERNOON AS UPPER TROUGH SWINGS THROUGH WITH MODERATELY UNSTABLE ATMOSPHERE. SEVERAL SEVERE WEATHER ADVISORIES WERE ISSUED THURSDAY AFTERNOON. THIS COULD BE THE CASE AGAIN THIS AFTERNOON AND WOULD NOT BE SURPRISED TO SEE A SEVERE THUNDERSTORM WARNING OR TWO BE REQUIRED. MAIN ISSUE SHOULD BE WIND GUSTS WITH BORDERLINE SEVERE HAIL. SITUATION OCCURS AGAIN SATURDAY AFTERNOON BUT LOOKS LIKE AREA OF CONVECTION WILL EXPAND WEST TO INCLUDE MOST OF CENTRAL...NORTHEAST...AND EASTERN NEVADA. EXPECTING VERY WARM TO HOT TEMPS WITH EVEN A RECORD OR TWO. MORE RECORD HIGH MINIMUMS ARE POSSIBLE WITH HIGH DEWPOINTS AND WINDS NOT ALLOWING TEMPS TO COOL OFF FRIDAY NIGHT. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. PERIOD STARTS OUT WITH THE GFS AND ECMWF IN OVERALL AGREEMENT AS A NEGATIVELY TILTED SHORTWAVE TROUGH PUSHES NORTH ACROSS CALIFORNIA AND WESTERN NEVADA. THIS FEATURE BEARS WATCHING AS THERE IS POTENTIAL FOR DRY LIGHTNING WITH IT...PARTICULARLY IN NORTHWESTERN NEVADA WHERE ESSENTIALLY NO RAIN HAS FALLEN IN THE LAST MONTH AND FUELS ARE QUITE DRY. AFTER THIS POINT THE FUTURE DEPENDS ON THE ORIENTATION OF THE UPPER LEVEL RIDGE WHICH WILL BE SITTING IN THE AREA. THE ECMWF CONTINUES TO KEEP A RIDGE AXIS STRETCHED NORTHEAST/SOUTHWEST ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA...ESSENTIALLY PINCHING OFF THE MONSOON FLOW AND KEEPING OUR REGION FAIRLY DRY. GFS ON THE OTHER HAND CONTINUES TO CUT THIS RIDGE AXIS DOWN ENOUGH TO ALLOW A BROAD SOUTHERLY FLOW ACROSS AND UP INTO NEVADA...PROVIDING A NICE MONSOONAL FETCH AND RESULTING IN SHOWERS AND THUNDERSTORMS ACROSS A FAIRLY WIDE AREA BY MIDWEEK. CONTINUE TO LEAN CENTRIST ON THIS GIVEN THE OVERALL CLOSENESS OF THE DEPICTION...THE DEVIL BEING IN THE DETAILS...SO HAVE SOME SHOWERS AND THUNDERSTORMS IN THE FORECAST BUT NOT AS HIGH POPS/COVERAGE AS GFS WOULD SUGGEST. REGARDLESS OF WHETHER YOU BELIEVE THE GFS OR THE ECMWF...BOTH AGREE THAT WITH THE RIDGE IN THE AREA IT WILL BE QUITE HOT WITH TEMPS FLIRTING WITH 100 DEGREES IN THE LOWER VALLEYS ON SEVERAL DAYS. RCM AVIATION...VFR CIGS AND VIS EXPECTED THROUGH THE NEXT 24 HOURS. MAIN CONCERN WILL BE CONVECTION THIS AFTERNOON...BUT TSRA'S SHOULD MAINLY BE A MENACE AROUND KELY WITH ONLY A SLIGHT CHANCE OF ONE AFFECTING KEKO...KTPH OR KWMC. THEREFORE HAVE ONLY INCLUDED VCTS FOR KELY AND LEFT IT OUT OF THE OTHER THREE SITES. PARTICULARLY AT KWMC...WHERE SURFACE DEWPOINTS REMAIN QUITE LOW...IT APPEARS UNLIKELY...WITH THE BEST CHANCE AT KELY WHERE DEWPOINTS ARE NEAR 50 FAHRENHEIT. THAT'S HUMID BY NORTHERN NEVADA STANDARDS. RCM FIRE WEATHER...ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL...NORTHEAST...AND EAST CENTRAL NEVADA EACH AFTERNOON THROUGH SUNDAY...WITH SOME ACTIVITY CONTINUING INTO THE EVENING HOURS. HUMIDITY WILL RECOVER NICELY EAST OF A LINE FROM AROUND JARBIDGE TO WARM SPRINGS IN NYE COUNTY. NORTHWEST NEVADA WILL NOT SEE MUCH IF ANY STORM/SHOWER ACTIVITY AND HUMIDITY WILL BE LOW. AFTERNOON HIGHS WILL BE ABOVE NORMAL TO NEAR 100 DEGREES THROUGH THE WEEKEND.. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1238 PM PDT FRI JUL 6 2012 NVZ033-039-062015- EXTREME EASTERN ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV- 1238 PM PDT FRI JUL 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 115 PM PDT... AT 1232 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF CURRIE...MOVING NORTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN ELKO COUNTY BETWEEN HIGHWAY 93 AND ALTERNATE HIGHWAY 93... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4052 11463 4049 11434 4024 11442 4027 11466 TIME...MOT...LOC 1936Z 189DEG 6KT 4034 11452 PJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 110 PM PDT FRI JUL 6 2012 NVZ031-034-036-038-062100- NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 110 PM PDT FRI JUL 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO COUNTIES UNTIL 200 PM PDT... AT 108 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF CARLIN TO 12 MILES WEST OF JIGGS...AND MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... EMIGRANT MINE AND INTERSTATE 80... && LAT...LON 4116 11615 4063 11546 4040 11595 4092 11636 TIME...MOT...LOC 2009Z 285DEG 4KT 4090 11624 4048 11587 PJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 124 PM PDT FRI JUL 6 2012 NVZ033-039-062115- EXTREME EASTERN ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV- 124 PM PDT FRI JUL 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 215 PM PDT... AT 122 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 17 MILES WEST OF WEST WENDOVER...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN ELKO COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4096 11452 4080 11418 4063 11432 4064 11455 TIME...MOT...LOC 2024Z 183DEG 3KT 4073 11443 PJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 201 PM PDT FRI JUL 6 2012 NVZ038-062130- SOUTHWEST ELKO COUNTY NV- 201 PM PDT FRI JUL 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 230 PM PDT... AT 159 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTH FORK...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SPRING CREEK AND ELKO... && LAT...LON 4100 11578 4086 11542 4061 11565 4071 11586 TIME...MOT...LOC 2100Z 211DEG 12KT 4074 11570 PJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 249 PM PDT FRI JUL 6 2012 NVZ031-062215- NORTHERN ELKO COUNTY NV- 249 PM PDT FRI JUL 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 315 PM PDT... AT 245 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MONTELLO...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN ELKO COUNTY... && LAT...LON 4157 11426 4145 11405 4122 11421 4130 11442 TIME...MOT...LOC 2149Z 209DEG 11KT 4134 11426 PJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 250 PM PDT FRI JUL 6 2012 NVZ031-062215- NORTHERN ELKO COUNTY NV- 250 PM PDT FRI JUL 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 315 PM PDT... AT 245 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF MONTELLO...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN ELKO COUNTY... && LAT...LON 4157 11428 4146 11404 4122 11423 4131 11444 TIME...MOT...LOC 2150Z 209DEG 11KT 4134 11428 DD
The Salt Lake City radar (KMTX), 171 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2012Every state in 2012This day in weather historyWarnings in Nevada, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390314.